MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER; ELECTRODE, PACEMAKER, TEMPORARY

BIOSENSE WEBSTER INC WEBSTER; ELECTRODE, PACEMAKER, TEMPORARY
Catalog Number F6QA252RT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: carto 3 system, model and serial numbers unknown; navistar thermocool catheter, model # d-1197-16-s, lot # 17672306m; webster 10 pole catheter, model # d-1085-179-s, lot # 17675364l ; st.Jude medical brk xs transseptal needle, model # g407208, lot number unknown; st.Jude medical agilis steerable introducer, model # g408324, lot number unknown; st.Jude medical swartz braided transseptal guiding introducer, model # 407451, lot number unknown.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for ventricular tachycardia with a webster quadrapolar catheter and suffered a cardiac tamponade requiring pericardiocentesis.During mapping phase, a pericardial effusion was detected.Pericardiocentesis yielded an unspecified amount of fluid.Remainder of procedure was aborted.Patient required a few days of hospitalization for observation as a result of the adverse event.Patient outcome is improved.Factors cited that may have contributed to the adverse event include patient movement while sedated.Physician¿s opinion regarding the cause of the adverse event is that it was related to procedure and patient condition.It was noted that the physician concluded that the rva (right ventricular apex) webster quadrapolar catheter most likely perforated the wall as a result of the patient¿s movement.Transseptal puncture was performed with a st.Jude medical brk xs series transseptal needle.Sheaths in use included a st jude medical agilis steerable introducer and a st.Jude medical swartz braided transseptal guiding introducer.Generator was set on power control mode at 35 watts with a temperature cut-off of 40 degrees celsius.There is no further information regarding generator settings or power titration.Overall ablation time and last ablation cycle time at the site of injury were 0 seconds, as the injury was in the right ventricle and mapping and ablation occurred in the left ventricle.Irrigated catheter flow was set at 17 ml/min for low flow and 30 ml/min for high flow.Patient received anticoagulant during the procedure with activated clotting time maintained between 250-320 seconds.There were no errors reported on any bwi equipment during the procedure.
 
Additional Manufacturer Narrative
On 12/2/2017, the bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure for ventricular tachycardia with a webster quadrapolar catheter and suffered a cardiac tamponade requiring pericardiocentesis.During mapping phase, a pericardial effusion was detected.Pericardiocentesis yielded an unspecified amount of fluid.Remainder of procedure was aborted.Product investigation details: the device has been returned to biosense webster for analysis, however, the lab personnel could not locate the device for evaluation.As a result, we are closing this investigation.If the complaint device is located in the future, we will reopen the complaint and perform the investigation as appropriate.Physician¿s opinion regarding the cause of the adverse event is that it was related to procedure and patient condition.It was noted that the physician concluded that the rva (right ventricular apex) webster quadrapolar catheter most likely perforated the wall as a result of the patient¿s movement.Device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of failure from leaving the facility.An internal corrective action has been opened to investigate the issue of the missing device.Manufacturer¿s ref # (b0(4).

Brand Name
WEBSTER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine 92618
MDR Report Key6901820
Report Number9673241-2017-01117
Device Sequence Number566587
Product Code LDF
UDI-Device Identifier10846835007909
UDI-Public(01)10846835007909(11)170529(17)200430(10)17689901M
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberF6QA252RT
Device Lot Number17689901M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2017
Initial Date Received by Manufacturer 09/04/2017
Supplement Date Received by Manufacturer09/04/2017
07/25/2018
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date12/07/2017
08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;